Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 142, NWS Shreveport, LA

June 6, 2005Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2005, 6:44 PM CDT for Webster Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2005, 6:44 PM CDT (23:44 UTC)
Expired
Jun 6, 2005, 7:30 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Webster Parish, LA

The radar

The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.7 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3206 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:20 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 6, 2:20 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CDT MON JUN 6 2005

.DISCUSSION...

SEA BREEZE IS CURRENTLY ADVANCING NORTHWARD IN A LINE FROM LFK TO DRI TO LFT.
THE WESTERN EDGE OF THE SEA BREEZE APPEARS TO BE INTERACTING WITH AN OLD
OUTFLOW BOUNDARY.  THIS SHOULD ENHANCE CONVECTION IN THE LATE AFTERNOON HOURS
HEADING INTO THE EARLY EVENING HOURS.  LOCALLY HEAVY RAINFALL SHOULD BE THE
MAIN THREAT FROM THE STRONGER THUNDERSTORMS...THOUGH, SOME COULD TURN SEVERE
LATER ON.

AS FOR THE NEXT FEW DAYS...THE SUMMER TIME PATTERN OF AFTERNOON THUNDERSTORMS
FROM SEA BREEZE ACTIVITY SHOULD STAY WITH US THROUGH AT LEAST THURSDAY.  HAVE
GONE WITH TEMPS THAT ARE SLIGHTLY COOLER THAN MAV IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  90  72  91 /  20  40  20  30
MLU  70  89  70  89 /  30  50  30  30
DEQ  70  89  70  90 /  20  20  20  20
TXK  72  90  72  91 /  20  20  20  20
ELD  70  89  70  89 /  30  40  30  30
TYR  72  91  72  91 /  20  20  20  20
GGG  72  91  72  91 /  20  20  20  20
LFK  71  92  72  92 /  20  40  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

23
Hazardous weather outlook, Jun 6, 12:00 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 6 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WITH THE AID OF DAYTIME HEATING...LOOK FOR SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS THE REGION. THE THUNDERSTORMS WILL
BECOME MORE CONCENTRATED ACROSS CENTRAL AND NORTH CENTRAL LOUISIANA
AND EAST TEXAS THIS AFTERNOON AND EARLY THIS EVENING. THESE STORMS
WILL HAVE THE CAPABILITY TO PRODUCE BRIEF LOCALLY HEAVY RAINFALL AND
DAMAGING WIND GUSTS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT
LIKELY THIS AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

AFTERNOON AND EVENING SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE
THROUGH AT LEAST THURSDAY ACROSS SOUTHERN PORTIONS OF THE FOUR STATE
REGION...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF
NORTHEAST TEXAS AND NORTHERN LOUISIANA. BRIEF LOCALLY HEAVY RAINFALL
AND STRONG WIND GUSTS WILL BE POSSIBLE WITH ANY ISOLATED SEVERE
THUNDERSTORM THROUGH THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

23

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:06 PM CDTSevere Thunderstorm WarningSHVSan Augustine39 min
Jun 6, 4:15 PM CDTSevere Thunderstorm WarningSHVShelby45 min
Jun 6, 5:49 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo41 min
Jun 6, 6:19 PM CDTSevere Thunderstorm WarningSHVLafayette41 min
Jun 6, 6:33 PM CDTSevere Thunderstorm WarningSHVColumbia42 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.